You are here:

Birth Control/Vaginal bumps and swelling?

Advertisement


Question
Hello, I have a few strange embarrassing questions...


I am currently on the Depo shot.  This is my second shot I have gotten.  Lately, (and this may be completely unrelated to birth control) my vagina has has little itch bumps inside, and I have experienced very painful intercourse.  I have a bump on my labia, but that was diagnosed as a cyst, that is harmless and fairly common.  It has NEVER given me pain.  It's just, there.  Anyway, lately, after my partner and I have sex, I get this swollen painful feeling.  The bumps showed up around the same time.  My partner is my first, and he has only had sex with one other person, and it was also her first.  We have been tested for many STDS and been cleared.  I've seen a physician, but they said they did not see any of the bumps.  Even though I can clearly feel and see them myself...  Any ideas on what this could be?

Answer
Many women will normally have some small bumps in the vagina.  However, itching and painful intercourse are not normal.  There are many things that can cause them, so I would recommend getting another opinion from a good OB/GYN doctor to figure out the cause.  I doubt that it's from the Depo shot.  The most common cause of itching is yeast infection, and the second most common is some type of allergic reaction.  Since you have a swollen painful feeling after sex, that sounds like it may be some type of allergic reaction.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.